Utah, 2025

Damaging Winds in Utah, June 1, 2025

June 1, 2025 · NWS SLC · 4 events in 4 counties and zones

Showers and thunderstorms brought gusty outflow winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

Showers and thunderstorms brought gusty outflow winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 1, 2:56 AM MST, 11 hours 34 minutes earlier.

Area forecast discussion, Jun 1, 2:56 AM MST, 11 hours 34 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
356 AM MDT Sun Jun 1 2025

.SYNOPSIS...High pressure will maintain one more day of hot
temperatures today. A low pressure system will bring cooler and
unsettled conditions tonight through Tuesday, particularly across
the southern half of Utah. An unsettled pattern will continue
through much of next week.

&&

.SHORT TERM (Through 12Z/6AM Tuesday)...The upper level blocking
pattern which has been in place across the western CONUS for the
past few days is in the process of breaking down, as the upper
ridge axis has translated east into the central Rockies, while the
upper low has lifted a bit northward along the Baja coast. With
the ridge east of the forecast area today, southwesterly flow will
allow deep mixing across northern Utah, and combined with warming
aloft will allow max temps to trend ~5F warmer, and challenge
daily records at many locations including KSLC (94). Temperatures
across southern Utah will trend slightly cooler given an increase
in cloud cover, and slight cooling aloft.

Mid level moisture will be on the increase this afternoon,
allowing for better coverage of high based showers and
thunderstorms capable of strong microburst winds. Hi-res guidance
has trended toward keeping the focus of this activity across
central and southern Utah, however can't rule out convection from
eastern Nevada spreading into northwest Utah and potentially
reaching the Wasatch Front this evening.

Attention then turns to the upper low off the Baja coast, which
will lift inland this afternoon, before crossing the Desert
Southwest late tonight through Monday. This moisture rich low will
primarily impact southern Utah, with an initial band of
precipitation lifting into southern Utah late tonight through
Monday morning. Models still differ a bit in the placement of this
band, which eventually stalls out within a developing deformation
axis across southern and central Utah. Given this band lifts
through the area overnight into the morning hours, anticipate
more of a stratiform nature to the precipitation with perhaps
some embedded convection.

There remains a conditional threat for heavy rainfall and
potential flash flooding across southern Utah Monday afternoon and
evening, which will be dependent on sufficient
heating/destabilization to allow for convection. Model forecast
soundings depict marginal mid level lapse rates with tall skinny
CAPE profiles. This would support a heavy rain threat assuming
convection is able to develop, and quite a bit of spread remains
within the guidance regarding whether convection indeed develops.
As such have maintained "Possible" for the Flash Flood Potential
for now given the conditional but uncertain threat.

Temperature-wise, cooling aloft coupled with widespread
cloud cover and precipitation will knock 10-15F off max temps
across southern Utah Monday, with temps running a few degrees
below climo. Much of northern Utah will largely remain displaced
from the moisture associated with this low, with convection mainly
confined to areas east of I-15. The main story across the north
Monday will be a considerable cooling trend, as a cold front
associated with an upper trough crossing the northern Rockies will
drop max temps back to near climo for early June.

.LONG TERM (After 12Z/6AM Tuesday)... In the wake of a cold front,
Tuesday will feature cooler temperatures across the northern area
(1- 3 degrees below normal) while the southern area will begin to
see the start of a warming trend with temperatures still
remaining upwards of 5 degrees below normal. Remnant moisture will
remain in place across the southern area while the north begins
to dry out temporarily. As such, expect another day of scattered
showers and thunderstorms across southern Utah on Tuesday
afternoon. Ensemble mean atmospheric moisture content across the
southern area looks to remain between 150-200% of normal which
will contribute to increased risk of heavy rainfall and flash
flooding in slot canyons and normally dry washes.

Similar moisture amounts will linger across the southern area into
Wednesday, however, a subtle region of subsidence between a
departing mid-level low to the southeast and an approaching
shortwave trough to the west will make it a bit more difficult for
showers and thunderstorms to develop. That said, moisture and
strong heating will pair to generate at least widely scattered
showers and thunderstorms across southern Utah Wednesday
afternoon. The overall risk for flash flooding will be lower but
not negligible.

Past Wednesday, the overall pattern remains fairly progressive as
moisture resurges northward on Thursday, bringing increased
likelihood of showers and thunderstorms across the central and
northern Utah mountains. The aforementioned trough to the west will
remain quasi-stationary, influencing a warmer and drier
southwesterly flow into Utah and southwest Wyoming. The big picture
trend through the remainder of the week will be increasing
temperatures and decreasing coverage of afternoon showers and
thunderstorms. As we approach the Friday/ Saturday timeframe,
temperatures are expected to climb back to above normal levels
(about 5-10 degrees above normal). At this time, no significant
impacts due to heat are expected.

&&

.AVIATION...KSLC...South to southeasterly drainage flow will remain
in place over the KSLC terminal through the morning hours, becoming
light and out of the north to northwest after 18Z. Afternoon
towering cumulus are expected to develop off nearby terrain, with
about a 20% chance of TCU developing into showers and moving over
the airfield. Showers may develop in the southerly approach and may
generate outflow wind gusts that would cause sudden changes in wind
speed and direction over the airfield, mainly after 20-21Z.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions prevail across
the entirety of the forecast area. Widely scattered showers and
thunderstorms are anticipated across the southern and central
portions of Utah from about 19Z through 03Z, bringing increase
potential for gusty and erratic outflow wind gusts in excess of 30-
35 mph.

&&

.FIRE WEATHER...High pressure will slide east of the area today
allowing a very warm southwesterly flow to spread across Utah.
This will maintain hot daytime temperatures and very low relative
humidity, particularly across northern utah where near record
temperatures are expected. This hot and generally dry airmass will
result in unstable conditions across all zones this afternoon.
High based moisture within this flow will spread into the area
this afternoon, allowing for widely scattered high based showers
and isolated dry thunderstorms. Strong microburst winds will be
possible near these showers and thunderstorms.

This increase in moisture is associated with a low pressure
system which will move through the region tonight through Monday.
Widespread wetting rains are expected across southern and portions
of central Utah beginning late tonight, and continuing into the
day Monday. Although instability will be limited Monday, any
thunderstorms which do develop across central and southern Utah
will be capable of producing heavy rainfall. Through Monday
evening, rainfall totals of 0.50" or more are expected across much
of Color Country, particularly zone 496, as well as the higher
terrain of central Utah. With the exception of the Uintas, the
chance for wetting rain will be much lower across northern Utah,
which will largely remain on the fringe of this moisture. The
pattern will remain relatively cool and unsettled through much of
the upcoming week as a series of weather systems pass through the
region.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Seaman/Webber

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Jun 1, 2:07 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
307 PM MDT Sun Jun 1 2025

UTZ115-012145-
Western Millard and Juab Counties UT-
307 PM MDT Sun Jun 1 2025

...A cluster of strong thunderstorms will impact portions of
northwestern Millard and west central Juab Counties through 345 PM
MDT
...

At 306 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 37 miles west of Delta, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kings Canyon.

This includes US Route 6 between mile markers 11 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3884 11361 3920 11404 3973 11352 3923 11276
TIME...MOT...LOC 2106Z 223DEG 14KT 3926 11326

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JAC

The radar

The Cedar City radar (KICX), 80 km away, was scanning. The volume nearest the first event began at 21:27 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Beaver

When
June 1, 2:30 PM MST
Where
Beaver County, 1.47 mi NW of Beaver
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
38.293, -112.651

A wind gust of 68 mph was recorded at the I-15 at Beaver mesonet site.

Thunderstorm Wind, Box Elder

When
June 1, 5:30 PM MST
Where
Box Elder County, 7.15 mi E of Curlew Jct
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.984, -112.912

A wind gust of 58 mph was recorded at the Snowville (West) mesonest site.

Thunderstorm Wind, Duchesne

When
June 1, 7:20 PM MST
Where
Duchesne County, 4.75 mi W of Duchesne
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
40.170, -110.490

A wind gust of 61 mph was recorded at the US-40 at Starvation mesonet site.

Thunderstorm Wind, Salt Lake

When
June 1, 8:30 PM MST
Where
Salt Lake County, 1.43 mi SE of (Slc)salt Lake City
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
40.766, -111.950

A wind gust of 63 mph was recorded at the I-215 at I-80 mesonet site.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2025Every state in 2025This day in weather historyWarnings in Utah, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262068, 1262077, 1278570, 1262072.